Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2002, 11:33 PM CDT for Hempstead County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2002, 11:33 PM CDT (04:33 UTC)
- Expired
- May 10, 2002, 12:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3256 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 100433 SVRSHV ARC057-100530- /NEW.KSHV.SV.W.0139.100433-100530/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1133 PM CDT THU MAY 9 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS * UNTIL 1230 AM CDT * AT 1133 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 21 MILES SOUTHWEST OF BLEVINS...OR ABOUT 13 MILES EAST OF ASHDOWN...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLEVINS AT 1220 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS UNTIL 1230 AM CDT. LAT...LON 3372 9393 3364 9385 3389 9353 3383 9366
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:20 PM CDT, 13 minutes earlier.
Area forecast discussion, May 9, 11:20 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 PM CDT THU MAY 9 2002 QUICK UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR MOST OF AREA... ALONG AND NORTH OF A COLD FRONT. HAIL TO GOLFBALL SIZE HAVE BEEN REPORTED IN STORMS...WHICH DEVELOPED RAPIDLY AS EASTWARD MOVING JET STREAK TRAVERSED ACROSS TX. VII .SHV...NONE.
In the hours before
Local storm report, May 9, 10:25 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1025 PM CDT THU MAY 9 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM TYLER TX 1.75 INCH HAIL
05/09/02 SMITH TROOP HWY AT EAST SOUTHEAST LOOP SOUTHEAST LOOP
REPORTED BY LAW ENFORCEMENT LAW ENFORCEMENT
0955 PM TYLER TX .88 INCH HAIL
05/09/02 SMITH 64 EAST AT THE LOOP
REPORTED BY LAW ENFORCEMENT ENFORCEMENT
1005 PM 8 S TYLER TX .88 INCH HAIL
05/09/02 SMITH REPORTED BY SPOTTER
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:18 PM CDT | Severe Thunderstorm Warning | SHV | Miller | 57 min |
| May 9, 11:29 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 61 min |
| May 9, 11:59 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 61 min |
| May 10, 12:13 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 62 min |
| May 10, 1:42 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 63 min |
| May 10, 3:14 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 61 min |
| May 10, 5:43 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 10, 6:17 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 58 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.